Coping With Epilepsy Matthew's Friends
Free Advertisement
 

Go Back   Epilepsy Forum > Peer Support > The Kitchen



Reply
 
LinkBack Thread Tools
  #1  
Old 10-09-2012, 07:07 PM
valeriedl's Avatar
Venerable Voice of CWE
 
Join Date: Feb 2010
Location: Pittsburgh, Pennsylvania
Posts: 2,736
Thanks: 684
Thanked 831 Times in 626 Posts

Steroids and seizures


I have back problems and my dr gave me steroid pills to help with it. I had a few seizures during the 5 days that I was taking them.

I started going to an orthipeodic surgeon and he suggested getting steroid injections in my back. He said that the steroids in the injections stay more in one area where as the pills travel through the whole body. I asked my neurologist about taking them and he didn't give me a yes or no about it because he wasn't sure what would happen. I'm not going to get the injections however, the main reason is because here in the US there is a problems with them causing menenjitis and people have died from it.

The main question though is could the steroids have brought on the seizures?
Add Post to del.icio.usStumble this Post!Reddit!
Reply With Quote
  #2  
Old 10-09-2012, 07:42 PM
Super Moderator / Thank You Queen
 
Join Date: Jun 2005
Location: Massachusetts
Posts: 13,186
Thanks: 544
Thanked 5,104 Times in 3,925 Posts
There doesn't seem to be a known connection between steroid pills and seizures. That doesn't mean there isn't one -- it could be that other side effects of the steroids (such as high blood sugar, or higher risk of infection) could stress the system and act as a secondary trigger.

With steroid injections, seizures are listed as a potential "severe side effect" by drugs.com, probably related to the proximity of the injections to nerves.

Quote :
Possible severe systemic side effects associated with cortisone shots: disturbances of the digestive system, such as blood in the stool or coughing up blood; pancreatitis (inflammation of the pancreas), which causes intense pain in the upper stomach; psychological disturbances, such as depression, weird thoughts and/or behavior, or seizures; and severely high blood pressure, which may cause anxiety, shallow breathing, irregular heartbeat and a severe headache. Drugs.com advises seeking immediate medical attention for these symptoms.
Add Post to del.icio.usStumble this Post!Reddit!
Reply With Quote
The Following User Says Thank You to Nakamova For This Useful Post:
valeriedl (10-09-2012)
  #3  
Old 10-10-2012, 12:32 AM
AngelwithDentedHalo's Avatar
Esteemed Pillar of the Community
 
Join Date: Jul 2012
Location: Oregon
Posts: 581
Thanks: 160
Thanked 174 Times in 125 Posts
I take a steroid inhaler for my asthma and often wonder if it's part of my aura's thing I get now and then. I wasn't on it at time of seizure but wonder if it causes aura's, though I haven't had one lately
Add Post to del.icio.usStumble this Post!Reddit!
Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On



All times are GMT -5. The time now is 06:45 PM.


Powered by vBulletin® - Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Content Relevant URLs by vBSEO ©2009, Crawlability, Inc.
Copyright 2005 Measuring Up. ALL rights reserved.